05/28/07 #1 - Migraines after sexual intercourse, beta blockers?

Ask the Clinician Health Pro
  • Full Question:
    For the past 8-10 years, I have been getting Migraine headaches after sexual intercourse. I have taken Indomethacin 75mg before, but it does not help. Otherwise, my Migraines are better now (68 yrs. old) in comparison to when I was 30 to 50 years old. After my prostate surgery is when I began getting sexual headaches. I am taking 80 mgs. of a Beta Blocker each day. Any recommendations that would alleviate this problem? Thanks, P.M.

     

    Answer:

    Dear P.M.;

    If there is no contraindication to using a Migraine-specific medication like a triptan (Imitrex, Maxalt, Zomig, etc.), I might consider this category of medication to be used prior to sexual congress. This approach has worked for a number of people in my practice.  I don't think the beta blocker is responsible for the sexual headaches, although one can never know…....

    Add This Infographic to Your Website or Blog With This Code:

    Good luck,
    John Claude Krusz and Teri Robert


    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.

     

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

     

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

Published On: May 28, 2007